First Dose of Pfizer on 10/25/21 Lot #FG8643
Second Dose of Pfizer on 11/22/21 Lot #FF8288
Madeira Island, Portugal
Update on 1/15/21:
It has now been 10 weeks since I was vaccinated. I have now also been diagnosed with sinus Tachycardia. I’m taking cortisone for 10 weeks. It is the only way to control the urticaria crisis. I still have that feeling of burning on my back that is with me since the day one.
Q: What was your life like before you got the vaccine?
I was always a healthy person with a perfectly normal life. I am a classical singer and a singing teacher so I usually take care with many things such as no alcohol, no coffee, no smoking and no drugs. My mental health and body stress are very important to me because is essential to my professional life. In terms of medication, I only took anti-histamines to control allergic rhinitis. In terms of allergies to medications, I knew of penicillin and its derivatives, and I also suspected other allergies because of reactions I had to various foods and medications. As a precaution, I was directed to the immuno-allergy section of my hospital.
Q: What was your reaction, symptoms, & timeline?
I was vaccinated in a hospital environment. The first dose of the Pfizer vaccine, given 10-25-21, was in the left arm and was given in smaller increments (as a precaution due to a suspicion of an allergy to polyethyleneglicol). The skin allergy tests performed by my doctor did not confirm these allergies but my reactions to other medications and foods did. The symptoms following this first shot were: mental confusion and a swelling from the zone under the wrist and little finger (left side). However I felt calm about taking the second dose.
The second dose (left arm), given 11-22-21, was also incremental, beginning with 1/3 of the vaccine. After 15 minutes I began to have symptoms of muscle hardness on the upper left part of my back. At the time I didn’t give it much importance, as my breathing felt fine. After 30 minutes the pain was very strong and accompanied by a urticaria on my chest and back. Therefore I was helped with intravenous medication (right arm).
In the hospital I developed: myalgia between the shoulder and the shoulder blade (left side), edema and parestesia, urticaria, mental confusion and cloudy vision. I was under observation at the hospital for 6 hours.
At home, including the day of vaccination, an avalanche of new symptoms began as well as intensification on some previously mentioned symptoms.
edema spreading on the back
paresthesia – sensation of stinging and boiling lava running down the back (around 10 days). A burning sensation on the back from the shoulders until the lower back, in a triangular fashion. Although it was invisible, I felt burnt, and the skin was extremely hot and sensitive to the slightest touch. (for more than 2 weeks).
sensation of pulling of the back skin, as if there was something under it.
asthenia, tachycardia, chest pain, bronchial spasms: All these symptoms were interconnected, which resulted in sick leave and lying down as much as possible, not being able to live normally.
hives and rash on the back
fever, sweats, shake hands, muscle pain in the knees (1 day), dizziness and permanent sensation of very cold, including my burning back
menstrual pain and menstrual clotting
lymphadenopathy (left armpit)
sensation of liquid in the lungs that I could hear while breathing in.
tinnitus – constant presence of various high frequencies in the head simultaneous with a low thunder sound. This is one of the most difficult symptoms to tolerate because I am very sensitive to any sound and when I am exposed to it, it worsens quickly becoming stronger in the head.
Q: What is your life like now, after getting the vaccine?
I haven’t had a normal life since the vaccine because my body obliges me to lay in bed. If I don't, I am attacked by tachycardia, chest pain and insufficient breath.
Since that day I depend on my lovely husband and my dedicated parents for everything I need, including taking care of my little son. I take medication, I go to doctors’ appointments and exams with great effort and with an inhaler to control the breathing, and I try to keep a healthy mind and a patient attitude for a quicker recovery. Apart from that, I only have had costs and expenses for the exams in a private hospital, I am missing my teaching work in school, I’m losing salary, I have cancelled projects and live without certainty as to when I shall be well enough to return to work, to perform concerts and have a normal family life.
Q: Share your experience with any medical care and any diagnoses you have received:
The doctors who have been treating me have not hidden the fact that this reaction is unknown to them and the treatment is simply symptomatic. The vaccines are new, the reactions are new, the patients are all different. I received some diagnoses at the time that were clear to the doctors but many symptoms are still to be explained. They simply do not know what they should do.
All the exams I have done have not found anything wrong, including blood, ECG and echocardiogram.
Altogether, I can say that I felt most of the symptoms more controlled by medication. I was very lucky to be accompanied in this journey by my family doctor who was interested from the beginning in helping me both regarding indicating other specialists as well as complementary exams and medication.
Q: Was your reaction reported, and what was the response?
The adverse reaction in the hospital was reported by the hospital itself to pharmacovigilance of my country. As I developed more symptoms at home, I reported those to Pfizer Portugal/Infarmed/regional and state pharmacovigilance. I was contacted by phone by most of them, but simply to register the event and wish me well.
Q: Is there anything that has helped, and have your symptoms improved?
During the first three weeks at home I thought I was going to die. I felt changes in me along the days, didn’t know what was happening inside me and the doctors couldn’t tell me either. However, I can say the medications helped, mostly cortisone. Although it is not healthy to be on so much medication, I feel that it has to be. I tried to lower the cortisone dosage twice but the problems started to return and I had to up it again. I share the medication prescribed by three doctors who are accompanying me at this stage, internal medicine, general practice and allergist. I take Lepicortinolo, Singulair, Kestine, Biresp spiromax, Ventilan, Lyrica ( replaced to Diazepam) and paracetamol.
Q: What do you wish others knew?
After reading a lot about health, vaccines, and reports of people in same situation, I would like to share a few reflections:
adverse reactions to these vaccines are not as rare as we are led to think, because our syntoms are similar. We all know that vaccines save lives, and I am happy and thankful to science for this. However, unfortunately for those for whom the vaccines do not go well, we feel completely abandoned, misunderstood, as if it were our obligation to not have adverse reactions to this or other vaccines that are saving the world. It is inhuman to feel this. I and my parents were always pro-vaccine. I have received all my due vaccines, as has my son and I have never had problems. Just this one has struck me down and in such a violent and sudden manner. I’m lucky to feel that I have support of my hospital but at same time it’s terrible to me knowing that they never treat some strange symptoms before. I’m grateful to the health professionals who are accompanying me.
It is up to people like us to show we exist. Only in this way can we have an idea of the number of people who have or are experiencing this. We need and deserve answers and support from the pharmaceutical companies. We did our part, and got vaccinated. We trusted them. We are all sick, physically debilitated, but most of our medical exams show nothing. Is that normal?
I am grateful for having been given the idea of doing a skin biopsy because I read that this is one of the procedures that some people did and that helped most in the clinical diagnosis. I still don’t know what to do about tinnitus. I'm waiting now to have a neurologist consultation.
I suggest a research on the allergy to polyethyleneglycol skin test. I read on various sites that they were negative because of the small concentration of this ingredient used in these tests.
I appreciate your sharing, it helps me a lot in this solitary time of suffering, uncertainty, and anxiety for everything to return to normal. For me it is the beginning of the fifth week of the nightmare, for many of you it is much longer, and I lament that you are feeling bad for such a long time. I wish a good recovery to all!
REAL NOT RARE DISCLAIMER:
Real Not Rare does not diagnose medical conditions, offer treatment advice, treat illnesses, or prescribe medicine or drugs. Anything contained on this website or conveyed in the blog stories or groups, is not substitute for adequate medical care, diagnosis, and/or treatment from a medical doctor. It is strongly recommended that prior to acting upon any information gleaned via Real Not Rare or their representatives, you at all times first consult a physician. The views and opinions expressed are those of the individual being interviewed in each story, and do not necessarily reflect the position of Real, Not Rare as a whole.